MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J422H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Fluid Discharge (2686)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2022 and suture was used.The patient recovered and was discharged on the 5th day after surgery.On the 15th day after surgery , the patient found a little exudation at the abdominal operation port and went to the hospital for examination.It can be seen that 1/4 of the abdominal surgical site is red, with light yellow secretion flowing out.After the doctor gives the secretion bacterial culture + drug sensitivity examination, the wound dressing is changed.External application of baiduobang, abdominal incision frequency spectrum and strengthening anti-inflammatory treatment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.Attempts are being made to obtain the following information.To date no response has been provided.Please provide the patient's weight and bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.What is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 7/21/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b7 additional information was requested and the following was obtained: please provide the patient's weight and bmi at the time of index procedure.----unable to provide on what tissue was the suture used? -- --skin what was the tissue condition (normal, thin, calcified, fragile, diseased)? ----secretion of tissue fluid, poor healing please describe any medical/surgical intervention required for this suture event including dates and results.----routine preparation before cesarean section did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? ----none other relevant patient history/concomitant medications? ----none what is the physician¿s opinion as to the etiology of or contributing factors to this event? ----a variety of factors lead to wound infection.The patient is obese.The probable rate is poor healing caused by fat liquefaction please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).----local infection were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? ----no did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? ----preventive measures of antibiotic intravenous infusion before operation were cultures performed? if so, please provide the results.----yes, no results available what is the patient's current status? ----no re visit, unable to trace the current status of the patient if applicable, will product be returned? if so, please provide the return date and tracking information.----no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device history lot : a manufacturing record evaluation was performed for the finished device qlmdzz/j422h13 batch number, and no non-conformances were identified.

Brand Name
VCL CT BRD UD 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14824892
Report Number2210968-2022-04869
Device Sequence Number14625157
Product Code GAM
UDI-Device Identifier10705031039735
UDI-Public10705031039735
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberJ422H
Device Catalogue NumberJ422H
Device Lot NumberQLMDZZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/29/2022
09/13/2022
Initial Report FDA Received Date06/26/2022
Supplement Report FDA Received Date07/21/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale